DSpace
 

EPrints@IIT Delhi >
Faculty Research Publicatons  >
Mathematics >

Please use this identifier to cite or link to this item: http://eprint.iitd.ac.in/handle/2074/237

Title: Casson fluid flow in a pipe filled with a homogeneous porous medium
Authors: Dash, R K
Mehta, K N
Jayaraman, G
Keywords: Casson fluid
homogeneous porous medium
pathological codition
cholesterol
artery-clogging
coronary artery
Issue Date: 1996
Citation: International Journal of Engineering Science, 34(10), 1145-1156
Abstract: The flow characteristics of a Casson fluid in a tube filled with a homogeneous porous medium is investigated by employing the Brinkman model to account for the Darcy resistance offered by the porous medium. This analysis can model the pathological situation of blood flow when fatty plaques of cholesterol and artery-clogging blood clots are formed in the lumen of the coronary artery. Two cases of permeability of the porous medium are considered, namely (i) permeability has a constant value Ko, and (ii) permeability varies in radial direction according to K(r) = Ko(l - r)/r. The generalized equation of motion, which is an integral equation for shear stress, is solved iteratively and is coupled with the Casson constitutive equation to find the velocity distribution. For the case of constant permeability, the analytical solution is found for the shear stress distribution in terms of modified Bessel functions of order 0 and 1. Finally, the effect of permeability factor K o and yield stress 0 of the fluid on shear stress distribution, wall shear stress, plug flow radius, flow rates and frictional resistance are examined.
URI: http://eprint.iitd.ac.in/dspace/handle/2074/237
Appears in Collections:Mathematics

Files in This Item:

File Description SizeFormat
dashcas96.pdf211.27 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback